Alabama, 2015Tornado and Damaging Winds in Alabama, January 3, 2015
January 3, 2015 · NWS MOB · 3 events in 1 county or zone
Thunderstorms developed across southwest Alabama during the afternoon hours with one producing a weak tornado in southwest Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed across southwest Alabama during the afternoon hours with one producing a weak tornado in southwest Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jan 3, 3:50 PM CST, 40 minutes earlier.
Area forecast discussion, Jan 3, 3:50 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CST SAT JAN 3 2015
...ISOLATED TORNADOES...ISOLATED WIND DAMAGE AND POSSIBLE SEVERE
HAIL ARE PRIMARY THREATS THIS AFTERNOON AND EVENING...MAINLY WEST OF
I-65....
.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...FOR TONIGHT AND
SUNDAY...AN OPENING LOW MOVING OVER THE PLAINS IS GETTING SHUNTED
NORTHEAST BY AN UPPER HIGH SITUATED OVER THE EASTERN CARIBBEAN. THIS
SYSTEM PASSES OVER THE MID MISS RIVER VALLEY TONIGHT. A SECOND
SHORTWAVE IS HOT ON THE HEELS OF THE FIRST...MOVING OVER THE PLAINS
AND MID MISS RIVER VALLEY TONIGHT THROUGH SUNDAY. THIS FIRST
SHORTWAVE IS BRINGING THE CURRENT ROUND OF PRECIP TO THE LOWER MISS
RIVER VALLEY AND SOUTHEASTERN CONUS. ALONG WITH PUSHING A SURFACE
FRONT OVER THE FA TONIGHT INTO SUNDAY. THE SECOND SHORTWAVE GIVES
THE FRONT ITS FINAL PUSH TO MOVE THE FRONT OVER AND SOUTHEAST OF THE
FA SUNDAY...BEGINNING TO PUSH A CANADIAN AIRMASS OVER THE FA.
FOR TONIGHT...HAVE TRIMMED BACK THE COVERAGE OF PRECIP FROM THE
FIRST SHORTWAVE FROM PREVIOUS SHIFT. HAVE LEFT SEVERE WORDING IN FOR
THE NORTHWESTERN HALF OF THE FA FOR THE FIRST FEW HOURS OF THE
EVENING...MORE OF A PRECAUTION AT THIS POINT WITH THE SEVERE RISK
SHIFTING SLOWLY NORTH OF SOUTHERN MISS/LA AS THE FIRST SHORTWAVE
BEGINS ITS NORTHEAST DEFLECTION. AM GENERALLY EXPECTING ABOVE
SEASONAL TEMPS OVERNIGHT...WITH THE ONSHORE FLOW CONTINUING.
SUNDAY...HAVE USED THE MODEL PHYSICALS TO TRY AND BEST REPRESENT THE
FRONT CROSSING THE FA. NORTHWESTERN SECTIONS OF THE FA WILL SEE THE
HIGH FOR THE DAY AT THE BEGINNING OF THE DAY...THEN COOLING OFF
THROUGH THE DAY. THE SOUTHEASTERN THIRD TO HALF OF THE FA WILL SEE A
NORMAL CURVE...WITH ABOVE SEASONAL TEMPS. /16
FOR SUNDAY NIGHT THROUGH TUESDAY NIGHT...A LONGWAVE TROF PERSISTS
OVER THE EASTERN AND CENTRAL STATES THROUGH THE PERIOD...WEAKENING
SOMEWHAT ON MONDAY...THEN BEGINNING TO SIGNIFICANTLY STRENGTHEN
TUESDAY NIGHT. A LARGE SURFACE RIDGE BUILDS FROM THE PLAINS INTO
THE EASTERN STATES THROUGH MONDAY WITH A DEEP LAYER NORTHWEST FLOW
USHERING DRY DEEP LAYER AIR INTO THE AREA EARLY ON. A STRONG
SHORTWAVE MOVING THROUGH THE UPPER TROF MEANWHILE LEADS TO A SURFACE
LOW DEVELOPING OVER THE CENTRAL PLAINS WHICH ADVANCES EASTWARD AND
ACROSS THE INTERIOR EASTERN STATES ON TUESDAY...BRINGING A COLD
FRONT THROUGH THE FORECAST AREA TUESDAY NIGHT. DESPITE A WEAK DEEP
LAYER SOUTHERLY FLOW DEVELOPING MONDAY NIGHT AHEAD OF THE
APPROACHING FRONT...THIS IS INSUFFICIENT TO BRING APPRECIABLE DEEP
LAYER MOISTURE INTO THE REGION AND WILL CONTINUE WITH A DRY FORECAST
THROUGH TUESDAY NIGHT. TEMPERATURES TREND COLDER THROUGH MONDAY
NIGHT WITH LOWS SUNDAY NIGHT IN THE LOWER 30S INLAND TO NEAR 40
CLOSE TO THE COAST AND THEN FOR MONDAY NIGHT WILL RANGE FROM AROUND
30 TO NEAR 40 AT THE COAST. HIGHS ON MONDAY WILL BE IN THE LOWER TO
MID 50S THEN TREND WARMER TO THE LOWER 60S ON TUESDAY. LOWS TUESDAY
NIGHT WILL BE IN THE MID TO UPPER 30S INLAND AND IN THE LOWER 40S
CLOSER TO THE COAST. /29
.LONG TERM (WEDNESDAY THROUGH SATURDAY)...THE LONGWAVE TROF CONTINUES
TO STRENGTHEN WHILE ADVANCING ACROSS THE EASTERN STATES...POTENTIALLY
REACHING UP TO 3 STANDARD DEVIATIONS BELOW NORMAL OVER THE CENTRAL
EAST COAST LATE WEDNESDAY NIGHT. A LARGE 1050+ MB COLD SURFACE HIGH
SLIDES ACROSS THE PLAINS WEDNESDAY INTO WEDNESDAY NIGHT THEN SETTLES
OVER THE SOUTHEAST STATES THURSDAY NIGHT. HIGHS ON WEDNESDAY WILL BE
IN THE UPPER 40S WELL INLAND TO LOWER 50S CLOSER TO THE COAST THEN
LOWS WEDNESDAY NIGHT WILL BE IN THE LOWER 20S FOR MUCH OF THE AREA.
HIGHS ON THURSDAY WILL BE WELL BELOW NORMAL AND AROUND 40...THEN LOWS
THURSDAY NIGHT WILL BE COLD AGAIN AND IN THE LOWER 20S. THE CURRENT
FORECAST HAS LOWS WEDNESDAY NIGHT SUFFICIENT FOR A HARD FREEZE
WARNING WELL INLAND WEDNESDAY NIGHT BUT HAVE KEPT CURRENT WORDING IN
THE HAZARDOUS WEATHER OUTLOOK FOR A POTENTIAL HARD FREEZE ACROSS THE
AREA WEDNESDAY NIGHT AND THURSDAY NIGHT IF GUIDANCE TRENDS JUST A FEW
DEGREES COLDER. WIND CHILLS EARLY THURSDAY MORNING WILL BE IN THE
SINGLE DIGITS WELL INLAND AND JUST ABOVE 10 CLOSER TO THE COAST...AND
SINGLE DIGIT VALUES MAY OCCUR ACROSS THE AREA. A WARMING TREND
FOLLOWS THROUGH SATURDAY BUT HIGHS SATURDAY WILL STILL BE SEVERAL
DEGREES BELOW NORMAL AND IN THE LOWER TO MID 50S. /29
&&
.AVIATION...
18Z ISSUANCE...LIFR TO IFR CIGS AND VISBYS EXPECTED THE FIRST HALF
OF THE FORECAST AHEAD OF A FRONT MOVING TOWARDS THE LOWER MISS RIVER
VALLEY. INCREASING COVERAGE OF NE MOVING SHRA/TSRA EXPECTED OVER THE
NORTHWESTERN HALF OF THE FA THIS AFTERNOON...SPREADING EASTWARD
LATER THIS AFTERNOON INTO TONIGHT. CONTINUED LIFR TO IFR CONDITIONS
EXPECTED AFTER 06Z AS THE FRONT APPROACHES THE FA. MAY SEE SOME
CLEARING OVER WESTERN PORTIONS OF THE FA AFTER SUNRISE SUNDAY...BUT
AM EXPECTING THIS TO BE LIMITED. /16
&&
.MARINE...MODERATE ONSHORE FLOW WILL CONTINUE OVER AREA COASTAL
WATERS OVERNIGHT. A PAIR OF SHORTWAVES WILL PUSH A FRONT ACROSS AREA
COASTAL WATERS SUNDAY...WITH STRONG OFFSHORE FLOW FOLLOWING SUNDAY
NIGHT INTO MONDAY. SURFACE HIGH PRESSURE WILL MOVE WELL NORTH OF...
THEN SAG SOUTH TOWARDS THE FA LATE MONDAY INTO TUESDAY...EASING THE
OFFSHORE FLOW AS IT BECOMES MORE NORTHEAST TO EAST.
A VORT LOBE SWEEPS SOUTHEAST ACROSS THE PLAINS TUESDAY THROUGH MID
WEEK...PUSHING A STRONG RE-ENFORCING FRONT ACROSS THE AREA TUESDAY
NIGHT THROUGH WEDNESDAY...BRINGING VERY STRONG OFFSHORE FLOW TO AREA
COASTAL WATERS. CONCERN IS FELT THAT THIS SHOT WILL BRING GALES TO
AREA COASTAL WATERS FOR MID WEEK. /16
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 63 64 37 53 36 / 90 40 10 05 05
PENSACOLA 68 68 41 55 40 / 80 60 10 05 05
DESTIN 67 68 44 54 45 / 70 70 05 05 05
EVERGREEN 65 66 35 53 32 / 90 50 10 05 05
WAYNESBORO 52 58 33 50 30 / 90 20 10 05 05
CAMDEN 63 64 33 52 30 / 90 30 05 00 05
CRESTVIEW 68 69 39 55 35 / 80 70 10 05 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...LOWER MOBILE...
FL...HIGH RIP CURRENT RISK UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 PM SUNDAY TO NOON MONDAY FOR THE
FOLLOWING ZONES: CHOCTAWHATCHEE BAY...COASTAL WATERS FROM
DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM
PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI
SOUND...NORTHERN MOBILE BAY...PENSACOLA BAY SYSTEM...
PERDIDO BAY...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO
PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM...
&&Hazardous weather outlook, Jan 3, 4:39 AM CST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
439 AM CST SAT JAN 3 2015
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-041200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
439 AM CST SAT JAN 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE FROM WEST TO
EAST THIS AFTERNOON INTO TONIGHT AHEAD OF AN APPROACHING COLD FRONT.
ISOLATED SEVERE STORMS ARE POSSIBLE...ESPECIALLY ALONG AND WEST OF A
CAMDEN...MONROEVILLE...BAY MINETTE...TO MOBILE LINE. THE PRIMARY SEVERE
WEATHER THREATS WILL BE DAMAGING WIND GUSTS AND AN ISOLATED TORNADO.
THE MOST LIKELY TIME FRAME FOR STRONG TO SEVERE STORMS WILL BE FROM
2 PM TO 10 PM.
LOCALLY HEAVY RAINFALL IS LIKELY WHICH WILL RESULT IN SOME MINOR
FLOODING ISSUES IN URBAN AND POOR DRAINAGE AREAS. ISOLATED INSTANCES
OF FLASH FLOODING ARE ALSO POSSIBLE...PRIMARILY OVER INLAND SOUTHEAST
MISSISSIPPI AND FAR INLAND SOUTHWEST ALABAMA.
THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF ALABAMA
AND NORTHWEST FLORIDA THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
AN ARCTIC AIRMASS WILL MOVE INTO THE AREA MID TO LATE WEEK. A HARD
FREEZE IS POSSIBLE ACROSS MUCH OF THE REGION THURSDAY AND FRIDAY
MORNINGS. THERE IS ALSO THE POTENTIAL FOR SINGLE DIGIT WIND CHILLS
EARLY THURSDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
GMZ630>635-650-655-670-675-041200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
439 AM CST SAT JAN 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH TONIGHT AS A MODERATE TO
STRONG ONSHORE FLOW PERSISTS. SEAS OF 4 TO 6 FEET CAN BE EXPECTED
OVER THE GULF WATERS.
A FEW STRONG TO SEVERE STORMS ARE POSSIBLE ACROSS THE MARINE AREA
LATE THIS AFTERNOON THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
POTENTIALLY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST
THROUGH THE END OF THE WEEKEND AS A MODERATE TO STRONG OFFSHORE FLOW
DEVELOPS SUNDAY AFTERNOON AND PERSISTS THROUGH AT LEAST MONDAY
MORNING IN THE WAKE OF THE FRONTAL PASSAGE. A SMALL CRAFT MAY BECOME
NECESSARY.
EVEN STRONGER OFFSHORE WINDS ARE EXPECTED BY WEDNESDAY NIGHT WITH GUSTS
TO GALE FORCE POSSIBLE...ESPECIALLY OVER THE OPEN GULF WATERS.
In the hours before
Special weather statement, Jan 3, 1:40 PM CST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
140 PM CST SAT JAN 3 2015
ALZ052-MSZ067-076-032015-
WASHINGTON AL-WAYNE MS-GREENE MS-
140 PM CST SAT JAN 3 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WAYNE AND GREENE
COUNTIES IN SOUTHEAST MISSISSIPPI...SOUTHWESTERN WASHINGTON COUNTY IN
SOUTHWEST ALABAMA...THROUGH 215 PM CST...
AT 140 PM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR LEAKESVILLE...
OR 14 MILES EAST OF MCLAIN...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
STATE LINE... BUCKATUNNA... LEAKESVILLE...
VINEGAR BEND... TIBBIE... FRUITDALE...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 45 TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.
&&
Special weather statement, Jan 3, 2:16 PM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
216 PM CST SAT JAN 3 2015
ALZ051>053-032100-
CHOCTAW AL-WASHINGTON AL-CLARKE AL-
216 PM CST SAT JAN 3 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHOCTAW...WASHINGTON
AND NORTHERN CLARKE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 300 PM
CST...
AT 214 PM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR CHATOM...OR 7
MILES NORTH OF TIBBIE...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
GROVE HILL... FULTON... COFFEEVILLE...
VINEGAR BEND... TIBBIE... SAINT STEPHENS...
MILLRY... LEROY... FRUITDALE...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.
&&
Special weather statement, Jan 3, 3:30 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
330 PM CST SAT JAN 3 2015
ALZ053-055-056-059-062-032215-
CONECUH AL-ESCAMBIA AL-MONROE AL-UPPER BALDWIN AL-CLARKE AL-
330 PM CST SAT JAN 3 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CONECUH...
NORTHWESTERN ESCAMBIA...SOUTHWESTERN MONROE...SOUTHEASTERN CLARKE AND
NORTHERN BALDWIN COUNTIES IN SOUTHWEST ALABAMA...THROUGH 415 PM
CST...
AT 327 PM CST...A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTH OF
BAY MINETTE...OR 5 MILES NORTHWEST OF I65 AND CR 47...AND MOVING
NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
POARCH CREEK RESERVATION... I65 AND CR 47...
URIAH... MEGARGEL... MCCULLOUGH...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 41 AND 50.
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.
&&
Special weather statement, Jan 3, 4:09 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
409 PM CST SAT JAN 3 2015
ALZ055-056-032245-
CONECUH AL-MONROE AL-
409 PM CST SAT JAN 3 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CONECUH AND
SOUTHWESTERN MONROE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 445 PM
CST...
AT 404 PM CST...A STRONG THUNDERSTORM WAS LOCATED 18 MILES SOUTHWEST
OF FRISCO CITY...OR 7 MILES SOUTHWEST OF URIAH...AND MOVING NORTHEAST
AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
PETERMAN... URIAH... MONROEVILLE...
MEGARGEL... FRISCO CITY... EXCEL...
REPTON...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHEAST MISSISSIPPI.
&&
Thunderstorm Wind, Monroe
- When
- January 3, 4:30 PM CST
- Where
- Monroe County, 0.6 mi WNW of Monroeville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 31.522, -87.340
A severe thunderstorm wind gust blew down a power line onto Golf Dr in Monroeville.
Thunderstorm Wind, Monroe
- When
- January 3, 4:51 PM CST
- Where
- Monroe County, 4.23 mi ENE of Tunnell Spgs
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.644, -87.180
Several pine trees were blown down by wind gusts estimated at 70 mph.
Tornado, Monroe
- When
- January 3, 4:52 PM CST to 4:53 PM CST
- Where
- Monroe County, 4.88 mi SSW of Turnbull to 4.81 mi SSW of Turnbull
- Rating
- EF0
- Path length
- 0.11 mi
- Path width
- 50 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.657, -87.167
During the late afternoon hours, a strong mesocyclone moved from southwest to northeast across Monroe County. The thunderstorm produced a brief EF-1 tornado about 4 miles east of Tunnel Springs located in northeastern Monroe County. The tornado lasted no longer than one minute as the path length was just shy of 200 yards. The tornado produced roof damage, uprooted hardwood trees and snapped pine trees at the trunk.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, January 3, 2015$802,000 · EF2 · 29 events
- Flood in Illinois, January 3 to 5, 20151 death · $40,000 · 1 event
- Flash Flood in Indiana, January 3, 20151 death · $20,000 · 1 event
- Marine High Wind in Hawaiian Waters, January 3, 20151 death · 1 injured · 50 kt wind · 1 event
- Cold in Illinois, January 3, 20151 death · 1 event
- Rip Current in Puerto Rico, January 3 to 7, 20151 death · 1 event
- Cold in Minnesota, January 3, 20151 death · 1 event
- Winter Storm and Winter Weather in Vermont, January 3 to 4, 2015$95,000 · 16 events
- Damaging Winds in Louisiana, January 3, 2015$53,000 · 55 kt wind · 14 events
- Tornadoes and Flash Flooding in Alabama, January 3, 20151 injured · EF1 · 16 events
- Ice Storm and Winter Storm in Washington, January 3 to 5, 201530 events
- Heavy Snow in Idaho, January 3 to 5, 201528 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 556264, 556259, 555405.